On the problem of non-zero word error rates for fixed-rate error correction codes in continuous variable quantum key distribution

Johnson, Sarah J., Lance, Andrew M., Ong, Lawrence, Shirvanimoghaddam, Mahyar, Ralph, T. C. and Symul, Thomas (2017) On the problem of non-zero word error rates for fixed-rate error correction codes in continuous variable quantum key distribution. New Journal of Physics, 19 2: . doi:10.1088/1367-2630/aa54d7


Author Johnson, Sarah J.
Lance, Andrew M.
Ong, Lawrence
Shirvanimoghaddam, Mahyar
Ralph, T. C.
Symul, Thomas
Title On the problem of non-zero word error rates for fixed-rate error correction codes in continuous variable quantum key distribution
Journal name New Journal of Physics   Check publisher's open access policy
ISSN 1367-2630
Publication date 2017-02-01
Sub-type Article (original research)
DOI 10.1088/1367-2630/aa54d7
Open Access Status DOI
Volume 19
Issue 2
Total pages 13
Place of publication Bristol, United Kingdom
Publisher Institute of Physics Publishing
Collection year 2018
Language eng
Abstract The maximum operational range of continuous variable quantum key distribution protocols has shown to be improved by employing high-efficiency forward error correction codes. Typically, the secret key rate model for such protocols is modified to account for the non-zero word error rate of such codes. In this paper, we demonstrate that this model is incorrect: firstly, we show by example that fixed-rate error correction codes, as currently defined, can exhibit efficiencies greater than unity. Secondly, we show that using this secret key model combined with greater than unity efficiency codes, implies that it is possible to achieve a positive secret key over an entanglement breaking channel - an impossible scenario. We then consider the secret key model from a post-selection perspective, and examine the implications for key rate if we constrain the forward error correction codes to operate at low word error rates.
Keyword Continuous variable quantum key distribution
Error correction
Error reconciliation
Quantum key distribution
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
HERDC Pre-Audit
 
Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Tue, 21 Mar 2017, 00:25:23 EST by Web Cron on behalf of Learning and Research Services (UQ Library)